Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 38, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 29, 1995, 4:25 PM EDT for Adams County, York County, Pennsylvania. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- May 29, 1995, 4:25 PM EDT (20:25 UTC)
- Expired
- May 29, 1995, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 292025 SVRCTP PAC001-133-292130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT MON MAY 29 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...ADAMS COUNTY...YORK COUNTY AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR YORK SPRINGS IN NORTHEAST ADAMS COUNTY. THE STORM WILL MOVE INTO YORK COUNTY NEAR LETTERS MILLS WHICH IS IN NORTHERN YORK COUNTY BY 435 PM. THE STORM WILL PASS THROUGH DOVER AND WOODLANDS VIEW TO NEAR WRIGHTSVILLE BY 5 PM. ANOTHER THUNDERSTORM IN NORTHERN MARYLAND WILL MOVE TO GETTYSBURG BY 450 PM AND WILL BE NEAR THE CITY OF YORK BY 515 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:34 AM EDT, 15 hours 51 minutes earlier.
Area forecast discussion, May 29, 12:34 AM EDT, 15 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1230 AM EDT MON MAY 29 1995 STORMS OVER C OH...THINK THEY SHOULD WEAKEN AS THEY MOVE INTO WPA...AS SFC TEMPS/DEWPTS LOWER...AND STILL A LOT OF SC...NOT TO MENTION TIME OF DAY...AND THAT DYNAMICS LIFT NE AWAY FROM PA. THINK THAT FRONT WILL BE OVER WPA BY 12Z...AND TIMING NOT REAL GOOD FOR SVR MONDAY. THINK THAT SFC FLOW WILL GO MORE WESTERLY AND SOME DRYING EXPECTED...BUT NOT MUCH TIME BEFORE LOW LEVEL COLD ADV. TAKES HOLD AT LOW LEVELS. TEMPS WILL BE TRICKY. STILL MAY BE A FEW SVR FROM EXTREME E NY TO EXTREME E PA DURING THE AFTERNOON...IF HEATING CAN GET A HOLD. UA/SECONDARY FRONT DOES NOT GO THRU BEFORE TUE...AS IT TENDS TO SHEAR MORE THAN PUSH SE. MAY BE NOT A BAD WK...AS PATTERN CHANGES SOME. MARTIN
In the hours before
Special weather statement, May 29, 2:58 PM EDT, 1 hour 27 minutes before
PAZ012-018-019-026>028-034>037-041-042-045-046-049>053-056>059- 063>066-290100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT MON MAY 29 1995 ...SEVERE THUNDERSTORM WATCH... NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDRSTORM WATCH FOR MUCH OF CENTRAL AND EASTERN PENNSYLVANIA VALID UNTIL 900 PM EDT TO INCLUDE THE COUNTIES OF... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... LYCOMING...MIFFLIN...NORTHUMBERLAND...PERRY...SCHUYLKILL... SYNDER...SULLIVAN...TIOGA...UNION...YORK A STRONG COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA IS TRIGGERING STRONG THUNDERSTORMS IN THE WARM MOIST AIR AHEAD OF IT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL. PERSONS INVOLVED IN OUTDOOR ACTIVIES SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AROUND THEM. MICHAUD
Special weather statement, May 29, 3:32 PM EDT, 53 minutes before
PAZ012-018-019-026>028-034>037-041-042-045-046-049>053-056>059- 063>066-290100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT MON MAY 29 1995 ...SEVERE THUNDERSTORM WATCH... NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDRSTORM WATCH FOR MUCH OF CENTRAL AND EASTERN PENNSYLVANIA VALID UNTIL 900 PM EDT TO INCLUDE THE COUNTIES OF... ADAMS...BEDFORD...BERKS...CENTRE...COLUMBIA...CUMBERLAND... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... MIFFLIN...NORTHUMBERLAND...PERRY...SCHUYLKILL... SNYDER...UNION...YORK A STRONG COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA IS TRIGGERING STRONG THUNDERSTORMS IN THE WARM MOIST AIR AHEAD OF IT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL. PERSONS INVOLVED IN OUTDOOR ACTIVIES SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AROUND THEM. CORRECTED... TIOGA... SULLIVAN... CLINT:ON AND LYCOMING COUNTIES ARE NOT INCLUDED IN THE SEVERE THUNDERSTORM WATCH.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 61 min |
| May 29, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Union | 64 min |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 66 min |
| May 29, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| May 29, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 50 min |
| May 29, 4:07 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon | 53 min |
| May 29, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 48 min |
| May 29, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| May 29, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Lehigh | 38 min |
| May 29, 4:54 PM EDT | Tornado Warning | CTP | Lancaster, York | 66 min |
| May 29, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Monroe | 36 min |
| May 29, 5:37 PM EDT | Tornado Warning | CTP | Monroe | 38 min |
| May 29, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| May 29, 6:00 PM EDT | Tornado Warning | CTP | Lancaster | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.